Kentucky, 2002Damaging Winds in Kentucky, October 4, 2002
October 4, 2002 · NWS ILN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Oct 4, 6:35 PM EST, 55 minutes earlier.
Area forecast discussion, Oct 4, 6:35 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EDT FRI OCT 4 2002
MORE WIDESPREAD SHOWERS JUST ABOUT OUT OF EASTERN PORTIONS OF FA
WITH SAT PIX SHOWING SOME CLEARING WORKING INTO THE WEST. LATEST
SURFACE ANALYSIS SHOWING PRE-FRONTAL TROF MOVING ACROSS INDIANA WITH
STILL A FEW SHOWERS ASSOCIATED WITH IT DOWN ALONG THE
INDIANA/KENTUCKY BORDER. THESE ARE PUSHING EAST AND MAY CLIP FAR
SOUTHERN ZONES IN A COUPLE OF HOURS SO MAY HAVE TO REARRANGE ZONES
TO ACCOUNT FOR THAT. WILL UPDATE TO CLEAN UP WORDING AND ALLOW FOR
SOME PARTIAL CLEARING. COLD FRONT STILL DUE IN LATER TONIGHT AND
WILL LIKELY SEE SOME CLOUDS MOVE BACK IN ON THE BACK SIDE OF IT.
WILL ALSO ADJUST WINDS UP A LITTLE FOR LATER TONIGHT AS 18Z MESOETA
HANGING ON TO 20 TO 30 KT WINDS AT 925 MB THRU 09Z WITH CAA DVLPG
LATE.
.ILN...NONE.
LOTT
Hazardous weather outlook, Oct 4, 4:20 AM EST, 15 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-041130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
520 AM EDT FRI OCT 4 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...
STRONG THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND
THIS EVENING AS THE REMNANTS OF HURRICANE LILI AND A STRONG COLD
FRONT COMBINE OVER THE OHIO VALLEY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...
STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY
WHEN ANOTHER COLD FRONT CROSSES THE REGION.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER
DETAILS OR UPDATES.
BC
Thunderstorm Wind, Owen
- When
- October 4, 7:30 PM EST to 7:35 PM EST
- Where
- Owen County, 15 mi SE of Owenton
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -84.633
Trees were downed near New Columbus and Harmony in the southeast part of the county.
Thunderstorm Wind, Pendleton
- When
- October 4, 8:30 PM EST to 8:33 PM EST
- Where
- Pendleton County, Peach Grove
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.833, -84.283
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Kentucky, October 4, 2002$180,000 · F1 · 3 events
- Damaging Winds in Wisconsin, October 4, 2002$377,000 · 64 kt wind · 6 events
- Damaging Winds in Iowa, October 4, 2002$240,000 · 69 kt wind · 11 events
- Damaging Winds in Michigan, October 4, 2002$160,000 · 60 kt wind · 11 events
- High Wind in Ohio, October 4, 2002$173,000 · 7 events
- High Wind in Pennsylvania, October 4, 2002$125,000 · 3 events
- High Wind in New York, October 4 to 5, 2002$65,000 · 51 kt wind · 4 events
- High Wind in Mississippi, October 4, 2002$55,000 · 6 events
- Damaging Wind in Indiana, October 4, 2002$25,000 · 70 kt wind · 1 event
- Tornado in Alabama, October 4, 2002$24,000 · F0 · 1 event
- High Wind in Tennessee, October 4, 2002$20,000 · 4 events
- High Wind in New York, October 4 to 5, 2002$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319876, 5319877.